Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 7, NWS Pocatello, ID

February 18, 2014

NWS Pocatello, ID issued this wind advisory at Feb 18, 2014, 10:45 AM MST. It took effect at Feb 19, 2014, 6:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 10:45 AM MST (17:45 UTC)
In effect from
Feb 19, 2014, 6:00 AM MST
Expired
Feb 19, 2014, 9:00 PM MST
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS75 KPIH 181745
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1045 AM MST TUE FEB 18 2014


IDZ020-032-191100-
/O.NEW.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO...
CHALLIS...MACKAY
1045 AM MST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND
  CONTINUE THROUGHOUT MOST OF THE DAY.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH EARLY IN THE
  MORNING...BECOMING NORTHWEST BY 8 AM MST AND INCREASING TO 30 TO
  35 MPH WITH GUSTS TO 45 MPH AT TIMES.

* LOCATIONS INCLUDE...STRONG GAP WINDS EXPECTED PRIMARILY NEAR THE
  EXIT REGIONS OF THE BIG AND LITTLE LOST RIVERS...EXTENDING OUT INTO
  THE INL COMPLEX.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-191100-
/O.NEW.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
1045 AM MST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY. 

* TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND CONTINUING
  THROUGH WEDNESDAY EVENING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN 
  FALLS...MALTA.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
591 
WWUS75 KPIH 191106
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
406 AM MST WED FEB 19 2014

IDZ020-032-192200-
/O.CON.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO...
CHALLIS...MACKAY
406 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE
  THROUGHOUT MOST OF THE DAY.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH EARLY IN THE MORNING... 
  BECOMING NORTHWEST BY 8 AM MST AND INCREASING TO 30 TO 35 MPH 
  WITH GUSTS TO 45 MPH AT TIMES. 

* LOCATIONS INCLUDE...STRONG GAP WINDS EXPECTED PRIMARILY NEAR 
  THE EXIT REGIONS OF THE BIG AND LITTLE LOST RIVERS...EXTENDING 
  OUT INTO THE INL COMPLEX. 

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-192200-
/O.CON.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
406 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND 
  CONTINUING THROUGH WEDNESDAY EVENING. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AT 
  TIMES.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN 
  FALLS...MALTA. 

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
780 
WWUS75 KPIH 191816
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1116 AM MST WED FEB 19 2014

IDZ020-032-191930-
/O.CAN.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO...
CHALLIS...MACKAY
1116 AM MST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WERE OBSERVED ACROSS THE INL AND BUTTE
COUNTY...BUT REMAIN BELOW ADVISORY CONDITIONS...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

IDZ017-021-022-200400-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
1116 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...WINDS CONTINUING THROUGH THE AFTERNOON AND GRADUALLY
  DECREASING THIS EVENING.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH AT TIMES.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN 
  FALLS...MALTA. 

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
087 
WWUS75 KPIH 200350
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
850 PM MST WED FEB 19 2014

IDZ017-021-022-200500-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
850 PM MST WED FEB 19 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:32 AM MST, 7 hours 13 minutes earlier.

Area forecast discussion, Feb 18, 3:32 AM MST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
332 AM MST TUE FEB 18 2014

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
WEAK FRONT MOVING THROUGH EASTERN IDAHO THIS MORNING WITH LIGHT
SNOW MOVING THROUGH UPPER SNAKE RIVER HIGHLANDS. EXPECT MOST
PRECIPITATION TO BE OVER BY 8 AM. A SECOND STRONGER SYSTEM MOVES
IN TONIGHT WITH A STRONGER COLD FRONT. HAVE ISSUED A WINTER
WEATHER ADVISORY FOR THE CENTRAL MOUNTAINS FOR THE COMBINATION OF
SNOW AND WIND WITH THIS SYSTEM BEGINNING AT 5 PM THIS EVENING AND
CONTINUING THROUGH WEDNESDAY. GENERAL SNOW AMOUNTS OF 4 TO 8
INCHES EXPECTED WITH BLOWING SNOW. WINDS WILL INCREASE WEDNESDAY
AND MAY NEED WIND ADVISORIES IN THE SNAKE RIVER PLAIN. EXPECT
MOUNTAIN SNOW SHOWERS THURSDAY AS STAY IN NORTHWEST FLOW. EXPECT
WELL ABOVE NORMAL TEMPERATURES TODAY WITH CLOSER TO NORMAL
EXPECTED BEHIND THE COLD FRONT WEDNESDAY AND THURSDAY.
GK

.LONG TERM...FRIDAY THROUGH MONDAY. MODELS CONTINUE TO BUILD HIGH
PRESSURE RIDGE OFF SHORE...BUT DOWN STREAM OVER IDAHO FLOW IS MOSTLY
NORTHWESTERLY ON FRIDAY AND SATURDAY. THE ECMWF STILL IS STRONGER
WITH THE UPSTREAM RIDGE AND FAVORS A LITTLE DRIER PATTERN THAT IS
FAVORED FOR THIS AREA. THE INCREASED TROUGHING OVER EASTERN NORTH
AMERICA WILL FAVOR SHOWERS ALONG THE CONTINENTAL DIVIDE SO SOUTHEAST
IDAHO CANT ESCAPE THE CHANCE OF PRECIPITATION ALTOGETHER. A COUPLE
OF EMBEDDED DISTURBANCES IN THIS FLOW...ONE EXITING EAST INTO
WYOMING FRIDAY MORNING AND THE SECOND ARRIVING SATURDAY AFTERNOON.
ADDITIONAL LOW PRESSURE TROUGH ACTIVITY ACROSS LOWER CANADA KEEPS
AREAS ALONG THE MONTANA AND WYOMING BORDER UNSETTLED SUNDAY AND
MONDAY AND DRIER TOWARDS THE LOWER SNAKE PLAIN AND EASTERN MAGIC
VALLEY. RS

&&

.AVIATION...WEAK WEST TO EAST ORIENTED FRONT THROUGH THE ARCO DESERT
ARA TODAY GRADUALLY WASHES OUT BY LATE MORNING...WINDS DECREASE
GOING INTO THE AFTERNOON HOURS. FOCUS IS ON NEXT DISTURBANCE TAKING
AIM ON THE CENTRAL MOUNTAINS AND KSUN BY 18/20Z...WITH MVFR CEILINGS
AND A SLIGHT CHANCE OF MIXED RAIN AND SNOW. LIFR CEILINGS EXPECTED
AFTER 19/06Z THROUGH 19/14Z. COLD FRONT ARRIVES 11-12Z AT KSUN AND
PUSHES ACROSS KPIH BY 19/16Z. MAIN SHOWERS AND MVFR CEILINGS AT
KBYI...KIDA AND KPIH OCCUR WEDNESDAY MORNING...MOSTLY ENDING BY
19/18Z. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
WEDNESDAY IDZ018-031.

&&
Hazardous weather outlook, Feb 18, 4:31 AM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
431 AM MST TUE FEB 18 2014

IDZ017>025-031-032-191145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
431 AM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH SOUTHEAST IDAHO TONIGHT AND WILL SPREAD
SNOW INTO THE CENTRAL MOUNTAINS THIS EVENING. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE CENTRAL MOUNTAINS BEGINNING AT 5 PM
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT SNOW AND STRONG WINDS ON WEDNESDAY BEHIND A COLD FRONT
WHICH WILL MOVE THROUGH EASTERN IDAHO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:53 AM MSTWinter Weather AdvisoryPIH34 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.